Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 201, NWS Amarillo, TX

August 11, 2008Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 11, 2008, 5:16 PM CDT for Dallam County, Hartley County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2008, 5:16 PM CDT (22:16 UTC)
Expired
Aug 11, 2008, 6:15 PM CDT
In force
59 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:15 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 11, 2:15 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
215 PM CDT MON AUG 11 2008

.DISCUSSION...
ONE SHORT WAVE TROUGH CONTINUES TO MOVE AWAY FROM THE PANHANDLES TO
THE SOUTHEAST IN NORTH CENTRAL TEXAS. THE SOUTHEAST TEXAS PANHANDLE
WILL REMAIN IN THE SOMEWHAT MORE STABLE AIR TONIGHT BEHIND THE
EXITING SHORT WAVE. MORE THUNDERSTORMS ARE STARTING TO DEVELOP
JUST TO THE NORTHWEST OF THE CWA THIS AFTERNOON WHERE THE ATMOSPHERE
HAS BEGUN TO RECOVER. NORTHWEST FLOW ALOFT IS EXPECTED TO BRING
SOME OF THESE SHOWERS AND STORMS INTO ABOUT THE NORTHWEST TWO THIRDS
OF THE CWA TONIGHT.

A NORTHWEST FLOW ALOFT WILL CONTINUE FOR THE NEXT COUPLE OF DAYS AS
A RIDGE OVER THE ROCKIES STAYS PUT WHILE MEAN TROUGHING CONTINUES TO
OUR EAST. A LEE-SIDE TROUGH IS EXPECTED TO STRENGTHEN OVER THE NEXT
COUPLE OF DAYS IN RESPONSE TO AN UPPER LEVEL LOW THAT WILL DIG
SOUTH SOUTHEASTWARD ACROSS THE NORTHERN HIGH PLAINS. THIS SURFACE
TROUGH MAY PROVIDE A FOCUS FOR THUNDERSTORMS THROUGH MID WEEK.

THE LATEST MODEL CONSENSUS STILL WANTS TO WRAP UP THE UPPER
LOW OVER THE NORTHERN HIGH PLAINS AND MOVE IS SLOWLY SOUTH
SOUTHEASTWARD TO THE CENTRAL PLAINS BY THIS WEEKEND. THE NAM MODEL
SEEMS TO BE THE OUTLIER FOR NOW AS IT TENDS TO SEND THE UPPER LOW
EASTWARD AND JUST KEEPS A GENERAL NORTHWEST FLOW OVER THE
PANHANDLES. FOR NOW WILL KEEP WITH THE LATEST GFS MODEL...BUT IT
DOES LOOK A LITTLE UNSEASONABLY STRONG WITH THIS UPPER LOW AND IT
SEEMS KEEP IT PRETTY FAR WEST AGAINST THE MEAN UPPER RIDGE. AT ANY
RATE...A NORTHWEST FLOW WILL CONTINUE AROUND THE UPPER LOW WHICH
SHOULD CONTINUE TO BRING ANY MOUNTAIN CONVECTION THIS WAY. HAVE GONE
AHEAD AND ADDED ANOTHER DAY OF POPS TO THE FORECAST...IN FACT THERE
COULD BE AN ARGUMENT TO SPREAD POPS ALL THE WAY THROUGH EARLY NEXT
WEEK AS THE UPPER LOW LINGERS IN THE CENTRAL PLAINS. WILL NOT
STRETCH POPS OUT THAT FAR FOR NOW AS IT IS STILL UNCLEAR ON WHERE
THE UPPER LOW WILL MOVE OR WHETHER OR NOT THE ATMOSPHERE WILL DRY
OUT SOME BEHIND A STRONGER COLD FRONT.

USED A BLEND OF THE 12Z AND 00Z MEX TEMPERATURES FOR THIS FORECAST.
GENERALLY FOLLOWED THE COOLER GUIDANCE UNTIL LATE IN THIS FORECAST
WHEN THE ATMOSPHERE MAY DRY OUT SOME.

&&

.FIRE WEATHER...
LIGHTNING WILL BE A FIRE WEATHER THREAT THROUGH MUCH OF THIS
FORECAST. OTHERWISE THE MOISTURE CONTENT OF THE ATMOSPHERE WILL
REMAIN FAIRLY HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  93  65  91  64 /  20  10  30  20  20
BEAVER OK                  62  94  62  95  66 /  20  10  10  20  20
BOISE CITY OK              63  92  62  91  62 /  40  20  40  20  30
BORGER TX                  68  95  68  93  67 /  20  10  30  20  20
BOYS RANCH TX              66  95  65  97  66 /  30  10  30  20  30
CANYON TX                  62  94  63  93  64 /  20  10  30  20  20
CLARENDON TX               67  93  66  93  65 /  10  10  20  20  20
DALHART TX                 63  94  61  93  61 /  40  10  40  20  30
GUYMON OK                  64  96  64  94  65 /  30  10  30  20  30
HEREFORD TX                60  93  61  93  64 /  30  10  30  20  30
LIPSCOMB TX                63  92  62  93  65 /  10  10   5  20  20
PAMPA TX                   68  92  68  92  66 /  20  10  30  20  20
SHAMROCK TX                67  94  64  94  66 /  10  10   5  20  20
WELLINGTON TX              67  94  66  94  67 /  10  10   5  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

02/15
Hazardous weather outlook, Aug 11, 3:50 PM CDT, 1 hour 26 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT MON AUG 11 2008

OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
350 PM CDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES AS A MINOR UPPER LEVEL LOW PRESSURE
SYSTEM MOVES ACROSS THE REGION. ANY STORMS THAT FORM ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES FROM TUESDAY AFTERNOON THROUGH SATURDAY
NIGHT AS SEVERAL MINOR UPPER LEVEL LOW PRESSURE SYSTEMS MOVE THROUGH
THE SOUTHERN HIGH PLAINS FROM THE NORTHWEST. ANY STORMS THAT DEVELOP
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

In the hours before

Special weather statement, Aug 11, 3:23 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT MON AUG 11 2008

OKZ001-112130-
CIMARRON OK-
323 PM CDT MON AUG 11 2008

...STRONG THUNDERSTORM IN CIMARRON COUNTY...

AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF BOISE CITY MOVING SOUTH
SOUTHEAST AT 20 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

ANDRADE
Local storm report, Aug 11, 4:19 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT MON AUG 11 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.49W
08/11/2008  M66 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA0800803

SMB
Local storm report, Aug 11, 4:23 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT MON AUG 11 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.49W
08/11/2008  M61 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA0800804

KJS
Special weather statement, Aug 11, 4:26 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
426 PM CDT MON AUG 11 2008

OKZ001-TXZ001-112230-
CIMARRON OK-DALLAM TX-
426 PM CDT MON AUG 11 2008

...STRONG THUNDERSTORM IN SOUTH CENTRAL CIMARRON AND NORTH CENTRAL
DALLAM COUNTIES...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CIMARRON COUNTY MOVING SOUTH AT 17
MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN SOUTH CENTRAL CIMARRON AND NORTH CENTRAL DALLAM COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.